Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Drug Resistance Despair
Jul 23, 2002

I have never had monotherapy and have been infected since 1986 I am 34.In January 2002 I was taken off trisovir my first HAART due to a genotype test that showed I had become resitant to one or more of the meds. My t-cells were 508 Viral load 2114. I started new meds april 16 videx ec sustiva, and viread. My latest labs June 28, showed my viral load at 40,000 t-cells 504. Could the 4 month break have raised my viral load so high that it will take longer than two and a half months to go down? I am having a phenosense test but that takes a month.Could it be superinfection?

Response from Dr. Little

What is not clear to me is whether you were still on treatment when you had your viral load of 2114. It is quite common for the viral load to rebound to a higher level and then come back down a bit (with or without treatment) after a treatment interruption. If you did not interrupt treatment and went from a viral load of 2114 on your last regimen to a viral load of 40,000 2 months after starting ddI, efavirenz, and tenofovir - I would share your concern that something does not make sense. The phenosense test is exactly the right thing to do - you may want to discuss with your doctor stopping all meds while you wait for the results. If there is a chance that you were infected with a drug resistant virus - before you even started therapy, then you might be using drugs which we would not predict would have a good response. Also, make sure your doctor knows about the tenofovir/ddI drug interaction and doses your ddI accordingly - this is fairly new data and not widely known yet.


Previous
Definition of a Blip
Next
VIRAL LOAD

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement